Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 356, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 2, 2005, 1:46 PM MDT for Grant County, Morton County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2005, 1:46 PM MDT (19:46 UTC)
- Expired
- Sep 2, 2005, 2:09 PM MDT
- In force
- 23 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Grant County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 77 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 021946 SVRBIS NDC037-059-022045- /O.NEW.KBIS.SV.W.0356.050902T1946Z-050902T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 146 PM MDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 245 PM MDT(345 PM CDT) * AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 20 MILES SOUTHWEST OF ALMONT NEAR LAKE TSCHIDA...OR ABOUT 48 MILES SOUTHEAST OF DICKINSON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALMONT AROUND 345 PM CDT TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4671 10204 4648 10194 4656 10133 4682 10145 $$ VINING
1 follow-up statement
000 WWUS53 KBIS 022009 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 309 PM CDT FRI SEP 2 2005 NDC037-059-022019- /O.CAN.KBIS.SV.W.0356.000000T0000Z-050902T2045Z/ GRANT ND-MORTON ND- 209 PM MDT FRI SEP 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MORTON AND NORTHERN GRANT COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM NEAR LAKE TSCHIDA HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4671 10204 4648 10194 4656 10133 4682 10145 $$ VINING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:30 PM MDT, 16 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A DIRTY UPPER RIDGE IS IN PLACE OVER WESTERN ND. SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL ND ARE MOVING SLOWLY EAST AND ALSO EXPANDING NORTHWARD LATE THIS AFTERNOON. THEY ARE LIKELY TO CONTINUE THROUGH THE EARLY EVENING. THE RIDGE WILL MOVE EAST SATURDAY AND THE UPPER FLOW WILL BE SOUTHEAST BY SUNDAY MORNING. A FRONTAL SYSTEM WILL THEN ENTER WESTERN ND SUNDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION SUNDAY NIGHT AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... CHANGES WERE MADE TO THE FORECAST TO ACCOMODATE A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WINDS WERE SHIFTED TO THE NORTHWEST BEHIND THE FRONT. AN AREA OF SHOWERS AND THUNDERSTORMS WAS ALSO ADDED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM
Hazardous weather outlook, Sep 2, 3:48 AM MDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Local storm report, Sep 2, 9:31 AM MDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1031 AM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM HAIL 15 S NEW LEIPZIG 46.16N 101.95W
09/02/2005 0.75 INCH GRANT ND CO-OP OBSERVER
&&
HWETZELLocal storm report, Sep 2, 11:35 AM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1235 PM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 12 E MOTT 46.37N 102.07W
09/02/2005 0.88 INCH HETTINGER ND TRAINED SPOTTER
&&
SWICHELocal storm report, Sep 2, 12:55 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
155 PM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL ELGIN 46.40N 101.85W
09/02/2005 0.88 INCH GRANT ND TRAINED SPOTTER
LASTED 10 MINUTES...FROM 1235 PM MDT TO 1245 PM MDT.
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:43 AM MDT | Severe Thunderstorm Warning | BIS | Grant | 52 min |
| Sep 2, 11:12 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 63 min |
| Sep 2, 12:15 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.